Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 42, NWS Melbourne, FL

May 20, 2016Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 20, 2016, 2:43 PM EDT for Brevard County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2016, 2:43 PM EDT (18:43 UTC)
Expired
May 20, 2016, 3:30 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 3:05 PM EDTTSTM WND GST 473 Ssw Playalinda Beach, FLTOWER 0311

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

011 
WUUS52 KMLB 201843
SVRMLB
FLC009-201930-
/O.NEW.KMLB.SV.W.0042.160520T1843Z-160520T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
243 PM EDT FRI MAY 20 2016

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BREVARD COUNTY IN FLORIDA...

* UNTIL 330 PM EDT

* AT 241 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MERRITT
  ISLAND WILDLIFE REFUGE...OR NEAR PLAYALINDA BEACH...MOVING SOUTHEAST
  AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HAULOVER CANAL AND PLAYALINDA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2842 8053 2843 8082 2879 8087 2879 8085
      2881 8086 2879 8084 2879 8079 2881 8080
      2881 8076 2882 8075 2881 8075 2882 8070
      2873 8064 2845 8050
TIME...MOT...LOC 1841Z 294DEG 23KT 2861 8072 

HAIL...1.00IN
WIND...60MPH
 
$$

WEITLICH
2 follow-up statements
134 
WWUS52 KMLB 201904
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT FRI MAY 20 2016

FLC009-201930-
/O.CON.KMLB.SV.W.0042.000000T0000Z-160520T1930Z/
BREVARD FL-
304 PM EDT FRI MAY 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN BREVARD COUNTY...

AT 304 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLAYALINDA
BEACH...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAYALINDA BEACH...KLONDIKE BEACH AND MERRITT ISLAND WILDLIFE REFUGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2847 8052 2852 8072 2867 8073 2873 8074
      2877 8076 2879 8069 2873 8064
TIME...MOT...LOC 1904Z 291DEG 18KT 2858 8062 

HAIL...<.75IN
WIND...60MPH
 
$$

WEITLICH
161 
WWUS52 KMLB 201928
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
328 PM EDT FRI MAY 20 2016

FLC009-201938-
/O.EXP.KMLB.SV.W.0042.000000T0000Z-160520T1930Z/
BREVARD FL-
328 PM EDT FRI MAY 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 330 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

LAT...LON 2847 8052 2852 8072 2867 8073 2873 8074
      2877 8076 2879 8069 2873 8064
TIME...MOT...LOC 1923Z 294DEG 23KT 2858 8062 

$$

WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:57 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, May 20, 9:57 AM EDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
957 AM EDT FRI MAY 20 2016

.DISCUSSION...

...ISOLATED STRONG-SEVERE STORMS THIS AFTERNOON...

Today-Tonight...Radar and lightning data show weakening of lead
convective system moving along the north Gulf coast, but expect that
there will be an outflow boundary associated with it that reaches
our northern sections this afternoon.  Morning soundings show mid
level temps similar to yesterday (minus 9 degrees at 500mb), but the
models show a vort max approaching during peak heating with slight
cooling aloft.

The HRRR model shows the west coast sea breeze becoming active with
convection early-mid afternoon while much less forms on the east
coast sea breeze. This looks realistic since the morning Canaveral
sounding had a little lower precipitable water.  A collision of the
east/west boundaries is indicated farther inland today due to
earlier onset of the east coast sea breeze, but steering level winds
will push the convection back to the coast. With the added
convergence from the outflow boundary, northern sections should have
the greatest coverage through late afternoon/early evening, then the
activity should propagate to the south half through late evening.

Planning no significant changes to the forecast which is already
advertising likely PoPs for much of the area.

With the vort max and larger scale outflow boundary added to the
typical multiple afternoon boundary interactions, expect storms to
be a little stronger than the past few days.  Local damaging wind
gusts seem possible along with frequent lightning strikes.
Additionally, stronger and slower moving storms will be capable of
dumping 3-4 inches of rain again. This would lead to more
significant standing water and flooding problems, especially along
the Treasure Coast.

&&

.AVIATION...
VFR until about 18z, then MVFR to IFR conditions will occur in
scattered to numerous storms.  Have not included tempo groups yet in
the TAFs, but right now would expect them about 18-21z for the
interior terminals, 20-23z KDAB-KTIX and 21-24z from KMLB-KSUA.

&&

.MARINE...
Today-Tonight...Weak high pressure ridge extending from the Atlantic
into the Gulf of Mexico will provide a light/gentle south/southwest
breeze. Seas 1-2 feet nearshore and 2 to 3 feet well offshore. The
main mariner hazard will be offshore moving storms, some
necessitating Special Marine Warnings this afternoon and evening.

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

Forecasts...Lascody
Impact Wx....Weitlich
Hazardous weather outlook, May 20, 11:41 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1141 AM EDT FRI MAY 20 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210045-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1141 AM EDT FRI MAY 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
AN APPROACHING OUTFLOW BOUNDARY AHEAD OF A WEAKENING BAND OF
SHOWERS AND STORMS WILL COMBINE WITH SEA BREEZE COLLISIONS AND A
PASSING DISTURBANCE ALOFT TO GENERATE SCATTERED TO NUMEROUS
LIGHTNING STORMS THIS AFTERNOON AND EVENING. STORMS WILL INITIALLY
DEVELOP ACROSS LAKE COUNTY AND THROUGH THE I-4 CORRIDOR IN THE
EARLY AFTERNOON...BECOMING NUMEROUS TOWARD LATE AFTERNOON AND THE
EARLY EVENING AS THEY TRACK EAST UP TO 15 TO 20 MPH AND INTERACT
WITH THE EAST COAST SEA BREEZE.

THE PRIMARY HAZARDS WILL BE STRONG TO ISOLATED SEVERE WIND GUSTS
UP TO 50 TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND LOCALLY HEAVY RAINFALL.

.FLOOD IMPACT...
THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AROUND TWO TO
THREE INCHES WITH THE STRONGEST STORMS. SOME OF THE STORMS WILL
LIKELY AFFECT AREAS NEAR THE EAST COAST FROM VERO BEACH SOUTH
THAT HAVE ALREADY EXPERIENCED HEAVY RAIN OVER THE PAST FEW DAYS.
THIS WILL ELEVATE THE RISK FOR ADDITIONAL FLOODING IN LOW-LYING
AND POOR DRAINAGE AREAS ALONG THE TREASURE COAST.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STRONG THUNDERSTORMS MOVING EASTWARD UP TO 15 TO 20 MPH
WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 35 MPH
OVER INLAND LAKES AND AS THEY MOVE OFFSHORE LATER IN THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADEQUATE MOISTURE AHEAD OF A FRONTAL BOUNDARY WILL SUPPORT
SCATTERED TO NUMEROUS SHOWERS AND STORMS SATURDAY. SOME OF THE
STORMS MAY BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WITH THE POTENTIAL FOR MINOR FLOODING IN AREAS THAT HAVE
EXPERIENCED HEAVY RAIN OVER THE LAST SEVERAL DAYS. A FRONT WILL
MOVE THROUGH THE AREA LATE SUNDAY AND BRING DRY WEATHER EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER
TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

WIMMER/WEITLICH

In the hours before

Special weather statement, May 20, 12:01 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1201 PM EDT FRI MAY 20 2016

FLZ041-044-045-144-201700-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
1201 PM EDT FRI MAY 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 100 PM EDT...

AT 1157 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT MCCOY TO NEAR
WEIRSDALE TO NEAR ST. LEO...AND MOVING EAST AT 20 TO 25 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.

LOCATIONS IMPACTED INCLUDE...
APOPKA...WINTER GARDEN...LEESBURG...EUSTIS AND TAVARES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2932 8168 2938 8145 2882 8146
      2865 8154 2835 8169 2835 8179 2836 8179
      2835 8196
TIME...MOT...LOC 1557Z 293DEG 17KT 2934 8196 2901 8193 2833 8229

WEITLICH
Local storm report, May 20, 12:54 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1254 PM EDT FRI MAY 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND GST     LEESBURG AIRPORT        28.82N 81.81W
05/20/2016  M48 MPH          LAKE               FL   ASOS

&&

FRJ
Special weather statement, May 20, 12:56 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1256 PM EDT FRI MAY 20 2016

FLZ041-044>046-053-141-144-201800-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-OSCEOLA FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-COASTAL VOLUSIA COUNTY FL-
SEMINOLE FL-
1256 PM EDT FRI MAY 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR ORANGE...LAKE...SEMINOLE...
NORTHWESTERN OSCEOLA AND VOLUSIA COUNTIES UNTIL 200 PM EDT...

AT 1252 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ACROSS LAKE COUNTY...MOVING EAST AT 25 TO 30 MPH.

WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH ANY OUTFLOW BOUNDARY THAT MOVES OUT AHEAD OF THIS LINE.

LOCATIONS IMPACTED INCLUDE...
ORLANDO...DELTONA...DAYTONA BEACH...KISSIMMEE AND PORT ORANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKES IN THE AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2943 8107 2917 8094 2858 8103 2809 8139
      2808 8144 2803 8144 2814 8146 2814 8152
      2826 8156 2826 8166 2835 8166 2835 8196
      2895 8195 2896 8166 2928 8164 2932 8168
      2940 8142 2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1652Z 291DEG 32KT 2933 8141 2877 8163 2793 8224

WEITLICH
Local storm report, May 20, 1:48 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
148 PM EDT FRI MAY 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     TSTM WND GST     ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
05/20/2016  M46 MPH          ORANGE             FL   ASOS

&&

FRJ
Special weather statement, May 20, 1:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT FRI MAY 20 2016

FLZ041-045>047-053-141-147-201845-
INLAND VOLUSIA COUNTY FL-NORTHERN BREVARD COUNTY FL-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-ORANGE FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
155 PM EDT FRI MAY 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE...EASTERN
SEMINOLE...OSCEOLA...NORTHWESTERN BREVARD AND EASTERN VOLUSIA
COUNTIES UNTIL 245 PM EDT...

AT 152 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLLY HILL TO NEAR
WEDGEFIELD TO NEAR POINCIANA...AND MOVING EAST AT 30 TO 35 MPH.

WIND GUSTS UP TO 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS AND
WITH AN OUTFLOW BOUNDARY MOVING WELL AHEAD OF THIS LINE.

LOCATIONS IMPACTED INCLUDE...
DAYTONA BEACH...TITUSVILLE...SAINT CLOUD AND COCOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

IF ON OR NEAR LAKES IN THIS AREA...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 2943 8107 2909 8090 2877 8066 2845 8050
      2781 8100 2805 8146 2806 8146 2802 8139
      2802 8138 2808 8135 2809 8145 2814 8145
      2814 8148 2852 8128 2942 8114 2943 8110
TIME...MOT...LOC 1752Z 281DEG 32KT 2927 8095 2847 8112 2811 8149

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:40 PM EDTSpecial Marine WarningMLB65 min
May 19, 10:41 PM EDTSpecial Weather StatementMLBIndian River49 min
May 20, 1:30 AM EDTAreal Flood AdvisoryMLBMartin2 hr
May 20, 12:01 PM EDTSpecial Weather StatementMLBLake59 min
May 20, 12:56 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole, Volusia64 min
May 20, 1:09 PM EDTSpecial Marine WarningMLB96 min
May 20, 1:55 PM EDTSpecial Weather StatementMLBBrevard, Osceola, Seminole, Volusia50 min
May 20, 2:03 PM EDTSpecial Marine WarningMLB117 min
May 20, 2:15 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia30 min
May 20, 2:44 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola61 min
May 20, 3:44 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie61 min
May 20, 4:13 PM EDTSpecial Marine WarningMLB2 hr
May 20, 4:42 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.